Alert archive / Texas / Dust Storm Warnings in 2012

Dust Storm Warning 2, NWS Lubbock, TX

December 19, 201216 counties in Texas

NWS Lubbock, TX issued this dust storm warning at Dec 19, 2012, 4:35 AM CST for 16 counties in Texas. It took effect at Dec 19, 2012, 11:00 AM CST. It was in force for 9 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 19, 2012, 4:35 AM CST (10:35 UTC)
In effect from
Dec 19, 2012, 11:00 AM CST
Expired
Dec 19, 2012, 8:23 PM CST
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 12:50 PM CSTNON-TSTM WND GST 585 Ene Abernathy, TX
Dec 19, 12:55 PM CSTNON-TSTM WND GST 593 Wnw Lubbock, TX
Dec 19, 1:00 PM CSTNON-TSTM WND GST 61Reese Center, TXVISIBILITY TO 100 METERS
Dec 19, 1:05 PM CSTNON-TSTM WND GST 616 Ssw Wolfforth, TX
Dec 19, 1:15 PM CSTNON-TSTM WND GST 582 Nne Floydada, TX
Dec 19, 1:25 PM CSTNON-TSTM WND GST 591 N O'Donnell, TX
Dec 19, 1:40 PM CSTNON-TSTM WND GST 626 Ssw Wolfforth, TX
Dec 19, 2:00 PM CSTNON-TSTM WND GST 607 Wnw Denver City, TX
Dec 19, 2:01 PM CSTNON-TSTM WND GST 58Hart, TXSCHOOLNET SITE
Dec 19, 3:31 PM CSTNON-TSTM WND GST 59Lazbuddie, TXSCHOOLNET SITE
Dec 19, 5:50 PM CSTNON-TSTM WND GST 587 Ese Silverton, TX
Dec 19, 6:15 PM CSTNON-TSTM WND GST 586 S Olton, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3068 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WWUS74 KLUB 191035
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
435 AM CST WED DEC 19 2012

...VERY STRONG WINDS AND BLOWING DUST EXPECTED ACROSS THE
SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS THIS
AFTERNOON AND EVENING...

TXZ021>024-027>030-033>036-039>042-191900-
/O.NEW.KLUB.DS.W.0002.121219T1700Z-121220T0400Z/
/O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
435 AM CST WED DEC 19 2012

...A DUST STORM WARNING AND A HIGH WIND WARNING ARE IN EFFECT FROM
11 AM THIS MORNING TO 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM
WARNING AND A HIGH WIND WARNING...WHICH ARE BOTH IN EFFECT FROM 11 
AM THIS MORNING TO 10 PM CST THIS EVENING.

* TIMING...WINDS WILL QUICKLY INCREASE AS SKIES BEGIN TO CLEAR 
  LATE THIS MORNING. A FAST MOVING COLD FRONT WILL CONTINUE THE 
  THREAT FOR HIGH WINDS THROUGH THE EVENING. 

* WINDS...WEST TO SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 70 MPH BECOMING NORTHWEST THIS EVENING.

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING
  VISIBILITY TO 1/4 MILE OR LESS.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS AND IS DISCOURAGED...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL
  GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR
  ZERO...ESPECIALLY IMMEDIATELY ADJACENT TO OPEN FIELDS...CONSTRUCTION
  SITES AND DRY LAKE BEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN
  RESULT IN DOWNED POWER LINES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

TXZ038-044-191900-
/O.UPG.KLUB.HW.A.0005.121219T1700Z-121220T0400Z/
/O.NEW.KLUB.DU.Y.0005.121219T1700Z-121220T0400Z/
/O.EXA.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
KING-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...ASPERMONT
435 AM CST WED DEC 19 2012

...A BLOWING DUST ADVISORY AND A HIGH WIND WARNING ARE IN EFFECT
FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING AND A BLOWING DUST ADVISORY...WHICH ARE BOTH IN EFFECT
FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING.

* TIMING...WINDS WILL QUICKLY INCREASE AS SKIES BEGIN TO CLEAR
  LATE THIS MORNING OR EARLY THIS AFTERNOON. A FAST MOVING COLD
  FRONT WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE
  EVENING.

* WINDS...WEST AND SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS 
  AROUND 60 MPH BECOMING NORTHWEST THIS EVENING. 

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING
  VISIBILITY TO 1 MILE OR LESS.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE WIDESPREAD
  BLOWING DUST WITH VISIBILITY SEVERELY REDUCED IMMEDIATELY
  ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS
  OF THIS INTENSITY MAY RESULT IN DOWNED POWER LINES AND POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER
FORECASTS FOR POSSIBLE HIGH WIND WARNINGS.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-037-043-191900-
/O.NEW.KLUB.DU.Y.0005.121219T1700Z-121220T0400Z/
/O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KENT-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...JAYTON
435 AM CST WED DEC 19 2012

...A BLOWING DUST ADVISORY AND A HIGH WIND WARNING ARE IN EFFECT
FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY AND A HIGH WIND WARNING...WHICH ARE BOTH IN EFFECT FROM
11 AM THIS MORNING TO 10 PM CST THIS EVENING.

* TIMING...WINDS WILL QUICKLY RAMP UP AS SKIES BEGIN TO CLEAR LATE
  THIS MORNING OR EARLY THIS AFTERNOON. A FAST MOVING COLD FRONT
  WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE EVENING.

* WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 60 MPH BECOMING NORTHWEST THIS EVENING.

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING
  VISIBILITY TO 1 MILE OR LESS.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE 
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY 
  ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKE BEDS. 
  SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER 
  LINES AND POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
2 follow-up statements
953 
WWUS74 KLUB 192114
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
314 PM CST WED DEC 19 2012

...VERY STRONG WINDS AND BLOWING DUST CONTINUING ACROSS THE SOUTH
PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS THIS AFTERNOON AND
EVENING...

TXZ021>024-027>030-033>036-039>042-200400-
/O.CON.KLUB.DS.W.0002.000000T0000Z-121220T0400Z/
/O.CON.KLUB.HW.W.0007.000000T0000Z-121220T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
314 PM CST WED DEC 19 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* TIMING...STRONG WINDS HAVE PERSISTED MUCH OF THE AFTERNOON AND
  ARE EXPECTED TO PERSIST INTO LATE THIS EVENING.

* WINDS...WEST TO SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 60 MPH BECOMING NORTHWEST LATE THIS AFTERNOON AND MORE
  NORTHERLY THIS EVENING.

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING 
  VISIBILITY TO 1/4 MILE OR LESS. 

* IMPACTS...SEVERAL MULTI-VEHICLE MAJOR ACCIDENTS HAVE BEEN
  REPORTED AND TRAVEL WILL CONTINUE TO BE HAZARDOUS AND IS
  DISCOURAGED. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO...ESPECIALLY
  IMMEDIATELY ADJACENT TO OPEN FIELDS... CONSTRUCTION SITES AND
  DRY LAKE BEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN
  DOWNED POWER LINES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

TXZ025-026-031-032-037-038-043-044-200400-
/O.CON.KLUB.HW.W.0007.000000T0000Z-121220T0400Z/
/O.CON.KLUB.DU.Y.0005.000000T0000Z-121220T0400Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
314 PM CST WED DEC 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* TIMING...WINDS ARE EXPECTED TO CONTINUE TO INCREASE ACROSS THE
  ROLLING PLAINS LATER THIS AFTERNOON. A FAST MOVING COLD FRONT
  WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE EVENING.

* WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS 
  AROUND 60 MPH BECOMING NORTHWEST THIS EVENING. 

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING 
  VISIBILITY TO 1 MILE OR LESS. 

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE 
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY 
  ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKE 
  BEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED 
  POWER LINES AND POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
779 
WWUS74 KLUB 200223
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CST WED DEC 19 2012

...STRONG WINDS CONTINUE ACROSS THE SOUTH PLAINS...EXTREME
SOUTHERN PANHANDLE...AND ROLLING PLAINS THIS EVENING...

TXZ021>024-027>030-033>036-039>042-200400-
/O.CAN.KLUB.DS.W.0002.000000T0000Z-121220T0400Z/
/O.CON.KLUB.HW.W.0007.000000T0000Z-121220T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
823 PM CST WED DEC 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...
...DUST STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE DUST
STORM WARNING. 

* TIMING...STRONG WINDS HAVE PERSISTED THIS EVENING AND ARE
  EXPECTED TO CONTINUE TO DO SO THROUGH LATE THIS EVENING.

* WINDS...WEST TO NORTHWEST BETWEEN 25 AND 35 MPH WITH GUSTS OF 35
  TO 45 MPH.

* IMPACTS...SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED
  POWER LINES AND POWER OUTAGES. TRAVEL WILL BE HAZARDOUS DUE TO
  OBJECTS BEING BLOWN INTO AREA ROADWAYS. LINGERING AREAS OF DUST
  MAY ALSO BE LOFTED AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ025-026-031-032-037-038-043-044-200400-
/O.CAN.KLUB.DU.Y.0005.000000T0000Z-121220T0400Z/
/O.CON.KLUB.HW.W.0007.000000T0000Z-121220T0400Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
823 PM CST WED DEC 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. 

* TIMING...STRONG WINDS HAVE PERSISTED THIS EVENING AND ARE
  EXPECTED TO CONTINUE TO DO SO THROUGH LATE THIS EVENING.

* WINDS...WEST AND NORTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS OF
  40 TO 50 MPH.

* IMPACTS...SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED
  POWER LINES AND POWER OUTAGES. TRAVEL WILL BE HAZARDOUS DUE TO
  OBJECTS BEING BLOWN INTO AREA ROADWAYS. LINGERING AREAS OF DUST
  MAY ALSO BE LOFTED AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this dust storm warning went out at Dec 19, 4:29 AM CST, 6 minutes earlier.

Area forecast discussion, Dec 19, 4:29 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
429 AM CST WED DEC 19 2012

.SHORT TERM...
WELL-ADVERTISED HIGH WIND EVENT ON SCHEDULE FOR TODAY AS A STRONG
UPPER LEVEL STORM SYSTEM MOVES QUICKLY ACROSS THE ROCKIES TODAY
REACHING THE PLAINS OF WESTERN KANSAS BY EARLY EVENING. MODELS
CONTINUE TO DEPICT A 60 TO 70 KT 700 MB JET STREAK MOVING ACROSS THE
FCST AREA TODAY ON THE SOUTH SIDE OF THE UPPER LOW. AT THE SFC...
CYCLOGENESIS TO OCCUR IN THE LEE OF THE ROCKIES ACROSS NERN NM THIS
MORNING WITH THE LOW DEEPENING AS IT RACES ACROSS THE NRN TEXAS
PANHANDLE TO NWRN OKLAHOMA. THIS RAW MODEL DATA AS WELL AS MOS
GUIDANCE CONTINUE TO SUPPORT HIGH WINDS THIS AFTERNOON INTO EARLY
EVENING. WILL CONTINUE WITH THE HIGH WIND WARNING AND EXPAND IT TO
INCLUDE THE TWO COUNTIES IN THE SERN PART OF THE FCST AREA. 00Z
AND 06Z MODEL GUIDANCE INCLUDING THE TTU-WRF POINT AT THE JET
STREAK COMING OUT A TOUCH FURTHER SOUTH THAN PREVIOUSLY INDICATED...
THUS INCREASING CHANCES THAT THE SERN ZONES WILL ALSO SEE HIGH
WIND CRITERIA. SHOULD SEE PRETTY WIDESPREAD GUSTS OF 60 TO 65 MPH
FOR AT LEAST BRIEF PERIODS OF TIME THIS AFTERNOON WITH UPWARD
BOUNDS LOOKING TO BE AROUND 70 MPH.

WINDS OF THESE SPEEDS SHOULD KICK UP A SUBSTANTIAL AMOUNT OF
DUST...ESPECIALLY IN LIGHT OF HOW EASILY DUST HAS BEEN PICKED UP
DURING THE MINOR WIND EVENTS OF THE LAST WEEK. SHOULD SEE WIDESPREAD
AREAS WITH VSBY LESS THAN 1 MILE FOR AT LEAST A SPELL THIS AFTERNOON
FOR MUCH OF THE AREA...AND A VERY GOOD CHANCE FOR 1/4 MILE OR LESS
IN MORE THAN JUST LOCALIZED AREAS. AS A RESULT WILL ISSUE A DUST
STORM WARNING FOR AREAS ON THE LLANO ESTACADO AND A BLOWING DUST
ADVISORY FOR AREAS OFF THE CAPROCK...IE WRN FOUR COLUMNS OF COUNTIES
WITH THE WARNING AND ERN TWO COLUMNS WITH THE ADVISORY.

DESPITE CONFIDENCE IN THIS EVENT...A COUPLE OF MINOR NEGATIVES THAT
COULD KEEP THIS EVENT FROM MEETING ITS POTENTIAL IS UNCERTAINTY OF
TIMING OF THE EGRESS OF THICK CIRRUS. MODELS CONTINUE TO SUGGEST
LATE MORNING TO EARLY AFTERNOON WHICH MATCHES TIMING OF PACIFIC
FRONT AND THE ONSET OF HIGH WINDS. ANY DELAY IN EITHER THE CLEARING
OR THE FRONTAL PASSAGE COULD PUT REACHING THE HIGHEST WINDS AT RISK.
ALSO...SOME UNCERTAINTY HOW EFFICIENT MIXING WILL BE WITH A MID
LEVEL MOISTURE AXIS PROGGED WITH THE ONSET OF WINDS. THIS SOMETIMES
CAN KEEP WINDS FROM MAXIMIZING THEIR POTENTIAL. BUT THESE ARE MINOR
CONCERNS ATTM WITH CONFIDENCE STILL HIGH IN A VERY WINDY AND DIRTY
DAY ACROSS THE AREA.

WINDS WILL ONLY LAY DOWN A LITTLE BIT OVERNIGHT. GUSTY NORTHWEST
WINDS COULD STAY IN ADVISORY CRITERIA LATE INTO THE EARLY MORNING
HOURS AS A TIGHT PRESSURE GRADIENT BETWEEN THE DEEPENING BUT EWD
MOVING LOW TO THE NORTHEAST AND HIGH PRESSURE OVER THE ROCKIES.
STRONG COLD ADVECTION TO BE OFFSET SOME BY CONTINUED MIXING
OVERNIGHT WITH MOS TEMPS LOOKING FINE FOR LOWS ATTM.

&&

.LONG TERM...
THURSDAY BEGINS WITH STRONG SUBSIDENCE ON THE BACK SIDE OF TODAY'S
POTENT TROUGH. COINCIDENT WITH THIS STRONG DESCENT WILL BE A COOL
SURFACE RIDGE THAT WILL ENTRENCH ITSELF OVER THE SOUTH PLAINS FOR
MUCH OF THE DAY COMPLETE WITH BONE-DRY DEWPOINTS NEARING 0 DEGREES
IN PLACES. WITH SUCH DRY AIR IN PLACE...STRONG DIABATIC WARMING
SHOULD EASILY PUSH TEMPS 25-30 DEG ABOVE THE CHILLY MORNING LOWS.
MILDER SWLY WINDS RESUME ON FRI AS LEE TROUGHING ORGANIZES...THOUGH
A BACKDOOR FRONT STILL SHOWS SIGNS OF CRASHING THIS PARTY MAINLY IN
OUR NERN ZONES EITHER LATE SAT OR EARLY SUN. LARGELY FLAT RIDGING
ALOFT DURING THIS TIME SHOULD KEEP THIS FRONT FROM PRESSING TOO FAR
SOUTH BEFORE QUICKLY RETREATING LATE SUNDAY AHEAD OF BACKING UPPER
WINDS AND LOWERED HEIGHTS SPREADING THROUGHOUT THE WRN CONUS.

DID BOOST WIND SPEEDS UP A COUPLE MPH THIS WEEKEND ON THE CAPROCK AS
WE'LL BE HARD-PRESSED TO RID THE REGION OF VERY LOW BOUNDARY LAYER
DEWPOINTS AND CONSEQUENTLY DEEPER MIXING HEIGHTS TAPPING HIGHER
MOMENTUM AIR. THIS MOISTURE VOID REMAINS A BIT OF A NEGATIVE FOR
PRECIP CHANCES AS THE BASE OF AN UPPER TROUGH OR WEAK UPPER LOW
CROSSES THE SRN GREAT PLAINS EITHER CHRISTMAS EVE OR DAY...
DEPENDING ON YOUR MODEL OF CHOICE. GFS AND ECMWF ARE MORE DAMPENED
WITH THIS WAVE THAN IN PREVIOUS DAYS...BUT WE WOULD NOT BE SURPRISED
IF LATER RUNS REVERT BACK TO A MORE AMPLIFIED WAVE AT SOME POINT
AS THE PARENT LOW IS STILL IN ITS FORMATIVE STAGES OVER THE GULF
OF ALASKA. 00Z GEFS AND 00Z ECMWF ENSEMBLES SHARE A REASONABLY LOW
500MB HEIGHT STANDARD DEVIATION THROUGH 00Z TUE BEFORE INCREASING
MARKEDLY THEREAFTER. WHILE THIS ASPECT OF THE FORECAST REMAINS
QUITE MURKY...CONFIDENCE IN A STRONG POLAR OR ARCTIC INTRUSION IS
MORE CERTAIN COME CHRISTMAS DAY AS RIDGING IN THE NRN ROCKIES WILL
HAVE EXITED STAGE RIGHT AND ALLOWED A COLD DOME TO BE RELEASED
SOUTHWARD. FOR NOW WILL CONTINUE TO UNDERCUT THE MISLEADING CLIMO
TEMP CURVE OF MOS GUIDANCE WHICH FAR TOO OFTEN MASKS THE TRUE
INTENSITY OF SUCH DISTANT COLD DUMPS.

&&

.FIRE WEATHER...
OBVIOUSLY VERY STRONG WINDS A MAJOR FIRE WEATHER CONCERN FOR TODAY.
HOWEVER...RECENT MODEL RUNS ARE SHOWING AN INITIAL MIXING OF HIGHER
DEW POINT TO THE SFC WITH THE ONSET OF THE STRONG WINDS. IN
ADDITION...STRENGTH OF THE COLD ADVECTION BEHIND THE INITIAL PACIFIC
FRONT MAY KEEP HIGH TEMPS AROUND 50 DEGREES ACROSS THE SWRN
PANHANDLE. THESE TWO FACTORS ARE RESULTING IN HIGHER MINIMUM
RELATIVE HUMIDITY THIS AFTERNOON THAN PREVIOUSLY INDICATED.
CURRENTLY LOOKING AT RH STAYING ABOVE RED FLAG CRITERIA...COMING
CLOSEST ACROSS THE SERN ZONES WHERE TEMPS WILL BE THE WARMEST. MUCH
OF THE AREA WILL SEE MINIMUM RH BETWEEN 20 AND 25 PCT.

GIVEN THAT ABOUT TWO-THIRDS OF THE AREA ALREADY HAS A RED FLAG
WARNING POSTED AND KNOWING WHAT THESE WIND SPEEDS CAN DO TO POWER
LINES...THINK IT PRUDENT TO NOT ONLY KEEP THE RED FLAG WARNING BUT
TO EXTEND IT TO THE NW. THOSE NWRN ZONES SHOULD SEE MIN RH NEAR
20 PCT WHILE WIND GUSTS COULD REACH 60 MPH OR GREATER AT THE
20-FOOT LEVEL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  16  49  20  57 /   0   0   0   0   0
TULIA         60  18  50  21  58 /   0   0   0   0   0
PLAINVIEW     62  19  49  22  58 /   0   0   0   0   0
LEVELLAND     63  20  50  22  58 /   0   0   0   0   0
LUBBOCK       66  21  50  22  58 /   0   0   0   0   0
DENVER CITY   63  21  49  22  55 /   0   0   0   0   0
BROWNFIELD    64  21  50  22  58 /   0   0   0   0   0
CHILDRESS     70  24  52  24  61 /   0   0   0   0   0
SPUR          71  24  52  23  60 /   0   0   0   0   0
ASPERMONT     73  27  53  24  62 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 10 PM CST THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ025-026-031-032-037-038-043-044.

HIGH WIND WARNING FROM 11 AM THIS MORNING TO 10 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

DUST STORM WARNING FROM 11 AM THIS MORNING TO 10 PM CST THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>042.

&&

07/93
Hazardous weather outlook, Dec 18, 10:46 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1046 PM CST TUE DEC 18 2012

TXZ021>044-200500-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1046 PM CST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY STRONG WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH...WITH GUSTS TO
65 MPH WILL DEVELOP ON WEDNESDAY ACROSS THE ENTIRE OUTLOOK
AREA. EXTENSIVE BLOWING DUST WILL ACCOMPANY THESE WINDS AND MAY
REDUCE VISIBILITY TO NEAR ZERO ADJACENT TO OPEN
FIELDS...CONSTRUCTION SITES AND DRY LAKE BEDS.
ADDITIONALLY...THESE WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE DANGEROUS WILDFIRE CONDITIONS...ESPECIALLY
SOUTHEAST OF A MORTON TO TULIA LINE. HIGH WIND AND RED FLAG
WARNINGS ARE IN EFFECT FOR WEDNESDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:35 AM CSTBlowing Dust AdvisoryLUBChildress, Cottle, Dickens, Hall, Kent, King and 2 more16 hr

Nearby

Dust Storm Warnings in Texas, 2012Every dust storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.